Vol. 8, No. 7, 2015

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 2, 253–512
Issue 1, 1–252

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
Cover
About the Cover
Editorial Board
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Scaling limit for the kernel of the spectral projector and remainder estimates in the pointwise Weyl law

Yaiza Canzani and Boris Hanin

Vol. 8 (2015), No. 7, 1707–1731
Abstract

Let (M,g) be a compact, smooth, Riemannian manifold. We obtain new off-diagonal estimates as λ for the remainder in the pointwise Weyl law for the kernel of the spectral projector of the Laplacian onto functions with frequency at most λ. A corollary is that, when rescaled around a non-self-focal point, the kernel of the spectral projector onto the frequency interval (λ,λ + 1] has a universal scaling limit as λ (depending only on the dimension of M). Our results also imply that, if M has no conjugate points, then immersions of M into Euclidean space by an orthonormal basis of eigenfunctions with frequencies in (λ,λ + 1] are embeddings for all λ sufficiently large.

Keywords
spectral projector, pointwise Weyl law, off-diagonal estimates, non-self-focal points
Mathematical Subject Classification 2010
Primary: 35P20
Secondary: 58J40, 35L05
Milestones
Received: 3 February 2015
Revised: 2 June 2015
Accepted: 31 July 2015
Published: 18 September 2015
Authors
Yaiza Canzani
Harvard Mathematics Department
Harvard University
Cambridge, MA 02138
United States
Boris Hanin
Department of Mathematics
Massachussetts Institute of Technology
Cambridge, MA 02139
United States